Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 15, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Oct 12, 2008, 3:50 AM CDT for 6 counties in Kansas. It took effect at Oct 12, 2008, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2008, 3:50 AM CDT (08:50 UTC)
- In effect from
- Oct 12, 2008, 10:00 AM CDT
- Expired
- Oct 12, 2008, 5:54 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 120850 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 350 AM CDT SUN OCT 12 2008 KSZ008-009-020-021-034-035-122300- /O.NEW.KTOP.WI.Y.0015.081012T1500Z-081012T2300Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 350 AM CDT SUN OCT 12 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. WINDS WILL BE ON THE INCREASE THIS MORNING...AND ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH BY 10AM WITH GUSTS TO 45 MPH ALSO POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR MAINLY ALONG AND WEST OF A WASHINGTON TO ABILENE LINE...AND ARE EXPECTED TO DIMINISH BY LATE AFTERNOON. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
1 follow-up statement
000 WWUS73 KTOP 122254 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 554 PM CDT SUN OCT 12 2008 ...WIND ADVISORY IS CANCELLED... KSZ008-009-020-021-034-035-130000- /O.CAN.KTOP.WI.Y.0015.000000T0000Z-081012T2300Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 554 PM CDT SUN OCT 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA. WINDS WILL CONTINUE TO LESSEN AS THE EVENING PROGRESSES. $$ BLAIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 12, 3:27 AM CDT, 23 minutes earlier.
Area forecast discussion, Oct 12, 3:27 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 327 AM CDT SUN OCT 12 2008 .DISCUSSION... A WARM NIGHT ACROSS THE AREA AS SOUTHERLY WINDS AND CLOUD COVER CONTINUE INTO THE OVERNIGHT HOURS. SHOWERS STREAMING ACROSS CTRL KS ATTM...AHEAD OF LARGE UPPER LOW SPINNING OVER THE GREAT BASIN. NORBERT AND ITS ASSOCIATED MOISTURE AND ENERGY STARTING TO BE PULLED INTO THE SSW FLOW AHEAD OF THE LOW PER WV IMAGERY. FIRST CONCERN OF THE DAY WILL BE WINDS IN OUR WESTERN ZONES. GUIDANCE GIVING SUSTAINED WINDS NEAR 30 MPH FOR CNK. WILL GO WITH A WIND ADVISORY IN WESTERN COUNTIES WHICH SHOULD GET A LITTLE BETTER MOMENTUM TRANSFER FROM SHOWER ACTIVITY. SECOND PROBLEM OF THE DAY IS BE EASTWARD PROGRESS OF PRECIP. UPPER LOW /TROF SLOWLY BECOMES MORE ELONGATED AND DRAWN NORTHWARD...ALONG WITH RIGHT EXIT REGION OF PLUS 120KT UPPER JET MOVING INTO THE NORTHERN PLAINS THROUGH THE DAY. UPPER HIGH OVER THE EASTERN STATES GETS A SLIGHT WESTWARD NUDGE FROM LOW PRESSURE TRACKING ACROSS ITS SOUTHERN PERIPHERY...BOTH OF WHICH HAVE THE EFFECT OF MOVING THE BAND OF PRECIP LITTLE THROUGH THE EVENING HOURS. THINK WHAT MOISTURE DOES MAKE IT OUR WAY WILL BE USED TOWARD SATURATING THE COLUMN BEFORE GENERATING PRECIP. BY 12Z MONDAY HOWEVER...EASTERN PUSH OF THE SURFACE FRONT...AIDED BY NORTHERN SEGMENT OF THE TROF...DRAWS THE BOUNDARY SLOWLY ACROSS OUR AREA THROUGH THE DAY. PLUME OF MOISTURE AND ENERGY FROM TROPICAL REMNANTS CONTINUE...AND IS PUT TO GOOD USE IN CONCERT WITH THE SURFACE BOUNDARY IN GENERATING RAINFALL. HAVE HELD OFF ON HIGHER QPF VALUES UNTIL 12Z MONDAY. WITH MODEL TRENDS NOW TAKING A PIECE OF THE LOW ACROSS THE CANADIAN BORDER...THIS ACTS WITH THE EASTERN HIGH PRESSURE TO KEEP THE FRONTAL BOUNDARY DRAPED RIGHT ACROSS OUR AREA THROUGH THE DAY ON TUESDAY. THE SECONDARY LOW OUT OVER THE ROCKIES IS THEN LIFTED OUT ACROSS OUR CWA WEDNESDAY MORNING. PW VALUES BUILD TO 1.5 INCHES MONDAY AND STAY THAT WAY THROUGH TUESDAY EVENING. NOT FINDING MUCH IN THE WAY OF CONVECTIVE INSTABILITY...GENERALLY LESS THAN 100 J/KG...SO HAVE SHOWERS WITH ISOLATED THUNDER FOR WX VALUES. APPEARS TO BE A WIDESPREAD PROLONGED MODERATE RAINFALL EVENT AND HAVE OVER 3 INCHES OF QPF IN THE GRIDS MAINLY FALLING ON MONDAY AND TUESDAY. 6 HOUR FFG VALUES ARE IN THIS BALL PARK AND WILL NOT HOIST ANY WATCHES YET...BUT WILL NEED TO MONITOR PRECIP AS IT UNFOLDS FOR LOCALIZED ENHANCEMENTS OR TRAINING OF RAINFALL MAXIMA. SOME TIMING DIFFERENCES FOR SPEED AT WHICH SYSTEM DEPARTS ON WEDNESDAY. HAVE KEPT HIGH CHANCE POPS IN THE MORNING AND THEN DIMINISHING TO ONLY SE ZONES BY AFTERNOON. NO CHANGES BEYOND WEDNESDAY. 67 && .AVIATION... MAIN CONCERN CONTINUES TO BE LOW LEVEL MOISTURE RETURN AND POSSIBLE CIGS AROUND 3 KFT. GFS AND NAM BUFKIT DATA HAVE BACKED OFF ON THE MVFR HEIGHTS...BRINGING THE LOW LEVEL CLOUDS IN ABOVE 3 KFT. THEREFORE WILL CONTINUE WITH VFR FORECAST...BUT WOULD NOT BE SURPRISED IF THERE WAS A TEMPO BKN028 AROUND 12Z. 00Z TOP RAOB SHOWED AN IMPRESSIVE DRY WEDGE IN PLACE WITH THE NAM HANGING ONTO THE DRY AIR THROUGH MOST OF THE PERIOD. LITTLE IF ANY INSTABILITY WOULD SUGGEST MAINLY SHRA...SO HAVE OPTED TO LEAVE MENTION OF PRECIP OUT SINCE IT WILL LIKELY BE DURING THE LAST COUPLE HOURS OF THE PERIOD OR AFTER 06Z MON. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM SUNDAY TO 6 PM SUNDAY FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS... KSZ008-KSZ009-KSZ020-KSZ021-KSZ034-KSZ035. &&
Hazardous weather outlook, Oct 11, 3:39 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 339 PM CDT SAT OCT 11 2008 KSZ008>010-020-021-034-035-122045- REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-OTTAWA-DICKINSON- 339 PM CDT SAT OCT 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS GENERALLY WEST OF A MARYSVILLE TO ABILENE LINE. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY ACROSS NORTH CENTRAL KANSAS. SEVERE WEATHER IS NOT EXPECTED ON THESE DAYS...BUT RAINFALL ACCUMULATION OF TWO TO THREE INCHES IS POSSIBLE AT SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TONIGHT. KSZ011-012-022>024-026-036>040-054>056-058-059-122045- NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 339 PM CDT SAT OCT 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY MORNING ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SEVERE WEATHER IS NOT EXPECTED ON THESE DAYS...BUT RAINFALL ACCUMULATION OF TWO TO THREE INCHES IS POSSIBLE AT SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TONIGHT. LUNDE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.